MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON 300 SERIES G310SCLR(DNA); SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON 300 SERIES G310SCLR(DNA); SCALER, ULTRASONIC
Catalog Number G310SCLR
Medical Device Problem Codes Restricted Flow rate (1248); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
While using a cavitron 300 series g310 they allege that they have low water flow and the handpiece heats up; no injury resulted.
 
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.This complaint was initially entered as a unit heating up with low water flow but it was revealed during the evaluation that the handpiece was also heating up, making it a reportable case.Even though the aware date is 01/03/2024, the case was deemed reportable after product evaluation on 3/12/2024 which becomes the new aware date for reportability.Investigation findings notes: march 12, 2024 repair tech: gpb qa: mo foot pedal serial number-current-(b)(6) handpiece/sterimate lot number-current-2022053 handpiece cable lot number-current-05220 root cause: w4h water sol,iso valve damaged ********************************************* debris buildup in the water solenoid causing poor water flow and the water solenoid was also not holding manufactured standard pressure heavy debris buildup in the water filter ********************************************* note: replaced damaged/worn components and recalibrated unit to factory specs.********************************************* additional notes: water solenoid had debris build up and heavy debris build up in the water filter which was leading to low water flow during testing the unit.This would be the reason why the handpiece/sterimate was heating up.

Brand Name
CAVITRON 300 SERIES G310SCLR(DNA)
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key18887182
Report Number2424472-2024-00019
Device Sequence Number7774086
Product Code ELC
UDI-Device IdentifierD00382703131
UDI-PublicD00382703131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG310SCLR
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown